Tapering back to normal use after 3 month daily

by Tippy
(Roanoke, Va)

Hi, I have a question about transitioning from being on 100 mg of progesterone daily for three months straight to balance out a moderate estrogen dominance. I just tried switching back by stopping at the beginning of my cycle and want to start taking it normally for the usual 14 days out of the month but feel definate rebound symptoms from stopping cold turkey.I am confused on how to taper though if Im planning on restarting 100 mg again in two weeks.Any help Id so appreciate as its been very helpful for me for many of my medical conditions but Im just a little nervous as to how to transition from this because although it has helped, when I quit CT it also seems to exacerbate them. Thanks!

Comments for Tapering back to normal use after 3 month daily

Click here to add your own comments

Oct 17, 2014
Tapering back to normal use after 3 month daily
by: Wray

Hi Tippy It could be you are stopping the daily routine too soon. But reduce by no more than 16mg/day. You'll need to use it daily while reducing until you feel stable enough to follow your cycle again. And 14 days is not 'usual', only if you have a 28 day cycle. But cycles vary between 21 days to 35 days, add those together and you get the average of 14 days. How long is your cycle? For more info see our page on How to use Progesterone Cream. Take care Wray

Oct 17, 2014
Just want to follow your progress
by: Letitia

Just want to follow progress

Oct 17, 2014
Tapering back to normal use
by: Tippy

Hi Wray, thanks again for the help. With daily use I do feel much more level headed and my anxiety is all but gone.I am a bit afraid to taper back but suppose cant use it daily forever,lol.Are there those that need to use it longer than three months daily though?

Not to get too heavy into what my issues are but I had a genetic test done and one of my reasons for estrogen dominance I believe is that I have some methylation blockages where I cannot break it down very well.I also have something called a histamine intolerance where I cannot break down histamine that is found in food.

It is from my understanding that progesterone has helped a lot with this because both histamine and estrogen have to be methylated for levels to be brought down in the body and with progesterone helping to counteract the excess estrogen in my body it frees up my body to be able to methylate more histamine.

When I stop though I do get these odd skin creepy sensatations that Ive had others tell me is a sign of histamine excess/estrogen dominance coming back but no other signs of estrogen dominance while Im still using the cream. Im just hoping I can go back to normal use without all my symptoms returning as it really has been a great help.

So Ill start tapering now but when I go back to using it for my cycle(for me at day 16)do I go back to 100 mg but then at start of menses stop the 100 mg and continue the taper where I was at before day 16? Hope that makes sense.

Oct 17, 2014
Tapering back to normal
by: Tippy

Hi Wray,I think I just answered my own question.. after I thought about it I realized by tapering the amount you reccomended per day that I would be done with my taper in about seven days.Then If all goes well resume the 100 at ovulation. Does that sound correct?

Oct 21, 2014
Tapering back to normal
by: Wray

Hi Tippy I was beginning to answer your first query, then I saw your second. Tapering that fast will cause adverse symptoms. It's best to stay a few days on the one dose before reducing further. You'll soon know if you're doing it too fast. Take care Wray

Oct 21, 2014
taper
by: Tippy

Okay thanks again Wray.Because when I TRY TO scale back the progesterone and symptoms return I have decided to stay on it and actually go up from 100 to 150.I also have a lot of stressful events coming up and like I said in my post if its safe am actually considering using it daily or indefinately as I have had lifelong anxiety that it has almost competely resolved.I am 38 years old and when I had my hormone test run it did show quite low progesterone with an anovulatory cycle. I also had my cortisol test run it and I was in adrenal exhaustion. I swear though it seems the more I use of the stuff the better I feel and sure wish Id known about this before all the suffering!

Anyways, again just so I understand this right just in case at some point I do decide to taper back from being on on 100-150 mg daily I would drop down about 14mg(I think you said without seeing the other post)and stay there for three days or until level and then continue the taper.Then when I get to day 16 though can or should I go back to 100-150 mg and resume taper after bleeding starts or should I just taper all the way off and then resume 100-150 for half the cycle? Sorry if Im complicating this too much I can tend to do that at times,lol.

Oct 22, 2014
Tapering back to normal use after 3 month daily
by: Wray

Hi Tippy Well you have me confused, or I've confused myself. You want to reduce from 100mg/day, which you said helped you. But what do you want to reduce to? I still use about 200mg/day and that's after 18 years of using it! If you find reducing is causing symptoms to come back, then I feel you should continue with the 100mg/day for much longer. All I can ask you to do is re-read the page I gave you on How to use Progesterone Cream. I also suggest you read our page on Peri-menopause, as I feel you are at the beginning stages. Take care Wray

Oct 22, 2014
taper
by: Tippy

Sorry about that,I know it does sound confusing. Ive tried looking for an exact answer to this and came close but was still confused. What I meant was when I wanted to taper off from using it every single day to only using it for the luteal phase of my cycle I wasnt sure how to do that because I wouldnt have quite enough time to taper to zero before needing to start back the 100 mg for the luteal phase again.I agree with you, it does seem that Im in the beginning stages of perimenopause so I think Im going to stay on it instead and Ill continue reading the information on this site.Its one of the best Ive found and Ive learned quite a lot so far.Thanks again for all your help!

Oct 28, 2014
taper
by: Wray

Hi Tippy You won't have time to taper to zero, and in fact it's normal just to stop when the period is due, and let the cycle take it's course. But you said your symptoms came back. Which is why I said you should continue and not taper. Please do this for a few more weeks and then try again. You might find you are at the point where you feel best using it daily. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...